Monday, March 27, 2006

This 'n ' That

I was feeling so pleased with myself, having almost finished my the second and final piece of the Aran sweater. There I was at 7am this morning, knitting away, thinking 'oh good, this is almost done,' when I noticed I had left a bloody great chunk of the pattern out! So...I had to frog it back to row 9 with now another 120 odd to go!

Tashi, so named by her new owner, has left us on her way to Cyprus where she will live with an RAF family until their return to the UK.

John and I bought a new wheelchair. I hate it! It is very good chair. It goes well and John finds it very easy to push with me in it. It has small fat wheels thus making it easy to go over bumpy terrain-like cobbled streets. Which is why we bought it. The one we have, is not so easy to maneuver, and is useless on anything other than the floors of shopping malls. So when we have been on our trips, I end up having to walk with my sticks and thus get very tired, get more pain and get more bad tempered.
So what is the problem with this new one? I have no control! I can't wheel it myself. I have no control over it whatsoever and I hate it! Something I am going to have to learn to deal with.

My Simply Knitting arrived this morning. I have not looked at it yet. I also get Knitting. Both of these are UK publications. I also get Knitters and Interweave Knits, both American publications. There is no comparison between the first two and the second two. The USA ones are superior. Ours look like amateur productions. Why? Why do we in the UK always have to put up with second rate goods and services? (mostly)

DRUGS. I have found a combination of drugs that works re the pain. It doesn't take it away altogether but it does lessen it a lot, enough to enable me to get on. This last couple of week sit has been particularly bad. Last Monday was especially bad with me being almost unable to get on my feet and move. Thus the drive to try something else. The best thing is this combo is not addictive nor will it lose it's effectiveness like the codeine does. Not only that, there are no side effects at all I can discern. Plus I can still have a bowel movement! Now that is a real find!
The drug is plain old Ibuprofen taken with 40mg Protium. Of course I do wonder if the Protium just masks the fact I may be bleeding to death from stomach.....

I was also prescribed Gabapentin which is for epilepsy and neuropathy. I am supposed to start off on 300mg and build up to 1200 over several days. NO WAY!
I have been on these sorts of drugs before, Tegratol, and I stopped. They make me feel completely flat, no ups or downs, just nothing. I'd rather have the physical pain than feel nothing.

Sally is a bad girl. She knows why. It all has to do with socks and links to sock sellers on the net. How could she? Isn't my stash huge enough as it is?

The temperatures here have gone from 5 to 15 c in just one day and has remained at about 12-18 for a few days. Wet and windy of course.

It is bath day today. For one of the dogs, not for me. I figured out if I do one a day, in the early morning, I can manage and it doesn't so much matter if afterwards I can't move anymore. At least I have done the most important jobs-taking care of the dogs. It really irks me that I cannot walk them like I used to. I do still do it, with John when he is here, and I feel better for doing so but it kills me physically.

Well enough prattling for today. I must get on with Nechung's bath.
Post a Comment